From Cobnut Steroid induced glaucoma

I have steroid induced glaucoma and put drops in each eye at night. These are called Lumigan and when I went to see the eye specialist he told me that they were not working well as I have had to hugely increase my pred owing to a massive flare up. However these drops cause the whole eye area including eye ball to turn dark brown making me look as if I have not slept for a week or more. He suggests changing to another drug which could affect my heart. I'd like to know if anyone else has this problem and if they have been prescribed a drug that works but doesn't stain the face. I do appreciate that loosing my sight due to glaucoma is not an option.

5 Replies

oldestnewest
  • Hello Cobnut, and I'm sorry to hear that you are experiencing the glaucoma side effect of the steroids.

    I suffer from raised pressure in the eyes and have used several different eye drops over recent years to control those pressures and the risk of glaucoma, although my surgery records do list me as having glaucoma! It is possible to have raised eye pressures without glaucoma. Equally, one can be diagnosed with glaucoma in spite of having normal eye pressures.

    Lumigan has been one of the drops prescribed for me over the years but the one that works and causes me no redness around the eyes is Zalatan (Latanoprost). You haven't said which drug your ophthalmologist wishes to prescribe but I suspect it may be a beta blocker? One of my friends has diagnosed glaucoma with normal pressures and she is also being successfully treated with Zalatan. Perhaps a good choice for you?

  • Hi Cobnut,

    I have high eye pressure induced from long term use of Steroids. I was prescribed eye drops Xalatan 0.005% Latanoprost from Pfizer and have no side effects. I have been using them for almost a years.

    Hope this will help you.

  • Thanks everybody for your replies. I have noted the name Zalatan and will raise the matter when I manage to get a GP appointment as the eye specialist requested me to do.

  • I had raised eye pressure a few years ago before getting PMR and taking steroids. My eye specialist put me on Timolol eye drops twice a day which work well. I have had no trouble with them, I also use drops for dry eyes.

  • I had the same problem ending up looking like a panda. It was decided I was allergic to the preservative in the drops. I now have single use drops Monopost and Tiopex with no preservative. These cause no problems.

    My glaucoma more likely inherited than steroid induced

You may also like...